Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Diagnosed type 2 Diabetes. MRI revealed focal area in frontal lobe with ischemic damage. Explain?

hello sir my dad is 60. he is recently diagnosed type 2 diabetic. doc started one dianil pre breakfast and one glucophage 500 post lunch. he had a GM fit yesterday, MRI and EEG revealing focal area in frontal lobe with ischemic damage. some other doc said that dianil isnt good stop it. what should we do till our next appointment with a specialist
Asked On : Mon, 24 Dec 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi there
Thank you for writing to us
I am sorry to know about your father.
There are a couple of main causes that need to be considered in a diabetic whenever there is a fit.
The first thing is that we need to consider low blood glucose as a cause.
Diabetic people who are on glucose lowering medications like Daonil can get a low blood glucose that is lower than required.
When the blood glucose gets too low then the person can have a fit. This is the reason why I think that the other doctor said that Daonil probably is not too good particularly if his blood glucose has been in the normal range or in the lower range.
The second thing is that strokes are very common in patients with diabetes.
Just like suggested in the EEG report, this may be an "ischemic" stroke or a stroke as a result of decreased blood supply to the brain.
Diabetic patients are all the more likely to have strokes and this can lead to fits which has what has happened I think.
After a stroke like this he should be on medications to stop him from having further strokes which include medications like epival (valproic acid).
He should also be on medications to prevent further strokes which include medications like aspirin, clopidogrel and cholesterol lowering medications like rosuvastatin.
Kindest Regards
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor